MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA MECTA-C VARIABLE SELF-TAPPING SCREW DIAM. 4X16MM (2X); SPINAL BONE SCREW

MEDACTA INTERNATIONAL SA MECTA-C VARIABLE SELF-TAPPING SCREW DIAM. 4X16MM (2X); SPINAL BONE SCREW
Catalog Number 03.70.057
Medical Device Problem Code Break (1069)
Health Effect - Clinical Codes Pain (1994); Numbness (2415)
Date of Event 06/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 19july 2017.(b)(4).
 
Event or Problem Description
The patient came in complaining of bilateral numbness and pain.The surgeon noticed that 2 screws were broken.No trauma reported.The screws were broken in half.The surgeon revised the 2 variable screws.The surgeon implanted a longer plate and rescue screws to secure the plate.The surgery was completed successfully.X-rays and explants are not available.
 
Additional Manufacturer Narrative
On 29 august 2017 the r&d project manager performed a visual inspection of the retrieved item and commented as follows: based on the event i assumed that the patient underwent to a minor trauma and/or vertebra subsidence that could have potentially stressed the screws over the limit.However, it was reported that there was no trauma.The mechanical behaviour of the screws in term of mechanical resistance, was successfully tested during the validation phase to prove can resist physiological load: torsional and compression tests were performed on the final plate-screw construct to investigate about potential failure simulating the in vivo condition.All the test were performed according to the standards in force.From the visual inspection, we cannot determine the reason for this failure.

Brand Name
MECTA-C VARIABLE SELF-TAPPING SCREW DIAM. 4X16MM (2X)
Common Device Name
SPINAL BONE SCREW
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, 6874
SZ  6874
MDR Report Key6724690
Report Number3005180920-2017-00387
Device Sequence Number11013697
Product Code KWQ
UDI-Device Identifier07630030840357
UDI-Public07630030840357
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K140361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/01/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2021
Device Catalogue Number03.70.057
Device Lot Number1520527
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/02/2017
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 06/19/2017
Supplement Date Received by Manufacturer06/19/2017
Initial Report FDA Received Date07/19/2017
Supplement Report FDA Received Date09/01/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;